Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 8, NWS San Angelo, TX

April 3, 201114 counties in Texas

NWS San Angelo, TX issued this red flag warning at Apr 3, 2011, 4:04 AM CDT for 14 counties in Texas. It took effect at Apr 3, 2011, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 3, 2011, 4:04 AM CDT (09:04 UTC)
In effect from
Apr 3, 2011, 12:00 PM CDT
Expired
Apr 3, 2011, 8:57 PM CDT
In force
9 hr
Issued by
NWS San Angelo, TX

Counties Callahan County, TX, Coke County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 94 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2011-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2011-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5284 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

706 
WWUS84 KSJT 030904
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
404 AM CDT SUN APR 3 2011

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY...

.A DRYLINE WILL MOVE EAST INTO WEST CENTRAL TEXAS ON SUNDAY
AFTERNOON...REACHING A THROCKMORTON TO BALLINGER TO OZONA LINE BY SUNSET.
STRONG SOUTHWEST WINDS WILL DEVELOP BEHIND THE DRYLINE...BRINGING
A VERY DRY AIR MASS INTO THE AREA. THIS COMBINATION OF VERY WARM
TEMPERATURES...VERY LOW RELATIVE HUMIDITIES...AND STRONG WINDS
WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF
THE BIG COUNTRY...CONCHO VALLEY... AND THE NORTHERN EDWARDS
PLATEAU.

TXZ049-054-064>066-071-072-076-098-099-113-127-031715-
/O.UPG.KSJT.FW.A.0007.110403T1700Z-110404T0200Z/
/O.NEW.KSJT.FW.W.0008.110403T1700Z-110404T0200Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CROCKETT-
HASKELL-THROCKMORTON-JONES-TAYLOR-
404 AM CDT SUN APR 3 2011

...RED FLAG WARNING IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING FOR AREAS ALONG AND WEST OF AN OZONA...TO BALLINGER...TO
THROCKMORTON LINE...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... 
  RUNNELS...IRION...TOM GREEN...CROCKETT...HASKELL... 
  THROCKMORTON...JONES...TAYLOR.

* WIND: SOUTHWEST WINDS 20 TO 30 MPH AT THE 20 FOOT LEVEL... WITH
  GUSTS OVER 35 MPH POSSIBLE.

* HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES RANGING FROM 
  AROUND 10 PERCENT TO NEAR 20 PERCENT.

* TIMING: TUESDAY AFTERNOON AND EARLY EVENING

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. DROUGHT CONDITIONS...NEAR RECORD
TEMPERATURES...AND GUSTY WINDS COULD CREATE DANGEROUS FIRE
BEHAVIOR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

TXZ114-128-031715-
/O.NEW.KSJT.FW.W.0008.110403T1700Z-110404T0200Z/
SHACKELFORD-CALLAHAN-
404 AM CDT SUN APR 3 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING FOR AREAS ALONG AND WEST OF AN OZONA...TO BALLINGER...TO
THROCKMORTON LINE...
...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING. 

* AFFECTED AREA: IN TEXAS...SHACKELFORD...CALLAHAN.

* WIND: SOUTHWEST WINDS 20 TO 30 MPH AT THE 20 FOOT LEVEL... WITH
  GUSTS OVER 35 MPH POSSIBLE.

* HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES RANGING FROM AROUND
  10 PERCENT TO NEAR 20 PERCENT.

* IMPACTS: TUESDAY AFTERNOON AND EARLY EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/SJT
2 follow-up statements
990 
WWUS84 KSJT 031616
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
1116 AM CDT SUN APR 3 2011

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY...

.A DRYLINE WILL MOVE EAST INTO WEST CENTRAL TEXAS THIS AFTERNOON...
REACHING A THROCKMORTON TO BALLINGER TO OZONA LINE BY SUNSET.
STRONG SOUTHWEST WINDS WILL DEVELOP BEHIND THE DRYLINE... BRINGING
A VERY DRY AIR MASS INTO THE AREA. THIS COMBINATION OF VERY WARM
TEMPERATURES...VERY LOW RELATIVE HUMIDITIES...AND STRONG WINDS
WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF
THE BIG COUNTRY...CONCHO VALLEY... AND THE NORTHERN EDWARDS
PLATEAU.

TXZ049-054-064>066-071-072-076-098-099-113-114-127-128-040200-
/O.CON.KSJT.FW.W.0008.110403T1700Z-110404T0200Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CROCKETT-
HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-
1116 AM CDT SUN APR 3 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR AREAS ALONG AND
WEST OF AN OZONA...TO BALLINGER...TO THROCKMORTON LINE......

* AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE...
  RUNNELS...IRION...TOM GREEN...CROCKETT...HASKELL... 
  THROCKMORTON...JONES...SHACKELFORD...TAYLOR...CALLAHAN. 

* WIND: SOUTHWEST WINDS 20 TO 30 MPH AT THE 20 FOOT LEVEL... 
  WITH GUSTS OVER 35 MPH POSSIBLE. 

* HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES RANGING FROM 
  AROUND 10 PERCENT TO NEAR 20 PERCENT.

* TIMING: TUESDAY AFTERNOON AND EARLY EVENING

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. DROUGHT CONDITIONS...NEAR RECORD
TEMPERATURES...AND GUSTY WINDS COULD CREATE DANGEROUS FIRE
BEHAVIOR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/SJT
208 
WWUS84 KSJT 040157
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
857 PM CDT SUN APR 3 2011

TXZ049-054-064>066-071-072-076-098-099-113-114-127-128-040300-
/O.CAN.KSJT.FW.W.0008.000000T0000Z-110404T0200Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CROCKETT-
HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-
857 PM CDT SUN APR 3 2011

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE RED
FLAG WARNING. 

WIND SPEEDS HAVE DIMINISHED ACROSS THE AREA AND RELATIVE
HUMIDITIES HAVE RECOVERED TO GREATER THAN 20 PERCENT ACROSS MUCH
OF WEST CENTRAL TEXAS. THUS...THE RED FLAG WARNING WILL BE ALLOWED
TO EXPIRE.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE
VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 2, 11:45 PM CDT, 4 hours 19 minutes earlier.

Area forecast discussion, Apr 2, 11:45 PM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1145 PM CDT SAT APR 2 2011

.DISCUSSION...

SEE 06Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...
WINDS HAVE ALREADY PICKED UP TONIGHT ACROSS WEST CENTRAL TEXAS
WITH GUSTS TO AROUND 30 KTS. SURFACE WINDS APPEAR TO BE STRONG
ENOUGH THAT LOW LEVEL WIND SHEAR NOT NEEDED IN THE TAS...BUT WILL
CONTINUE TO MONITOR. LOW CLOUDS STARTING TO SHOW UP IN THE HILL
COUNTRY...EXPECTED TO REACH JCT BY 8Z AND SPREAD FURTHER NORTH TO
THE OTHER TAF SITES BETWEEN 8 AND 10 Z. THE CLOUDS SHOULD
DISSIPATE BY MID MORNING AS DRIER AIR MIXES DOWN. EXPECT WINDS TO
STAY GUSTY THROUGH THE DAY.

&&

.PREV DISCUSSION... /ISSUED 630 PM CDT SAT APR 2 2011/

DISCUSSION...
SEE 0Z AVIATION DISCUSSION BELOW.

AVIATION...
STRONG LOW LEVEL JET OF 40 TO 50 KNOTS DEVELOPING TONIGHT AFTER
MIDNIGHT WILL BRING LOW CLOUDS AND MVFR/IFR CEILINGS TO MUCH OF
WEST CENTRAL TEXAS. WINDS WILL INCREASE CLOSER THE SURFACE OVERNIGHT
AS WELL INTO THE 20 TO 25 KT RANGE. SHOULD SEE CLOUDS DISSIPATE BY
MID MORNING WITH VFR EXPECTED FOR THE AFTERNOON SUNDAY...ALTHOUGH
WINDS WILL REMAIN GUSTY IN THE 25 KT RANGE.

PREV DISCUSSION... /ISSUED 343 PM CDT SAT APR 2 2011/

SHORT TERM...
AN AREA OF CUMULUS DEVELOPING NEAR JUNCTION THIS AFTERNOON. WHILE
THERE IS POTENTIAL FOR AN ISOLATED SHOWER OR THUNDERSTORM LATE
THIS AFTERNOON...CAP AND INCREASING CINH SHOULD KEEP CHANCES
REMOTE...ESPECIALLY AFTER 00Z...SO DID NOT INCLUDE ANY POPS
TONIGHT.

FOR TONIGHT...MOISTENING SOUTHERLY BOUNDARY LAYER FLOW WILL RESULT
IN LOW CLOUD DEVELOPMENT/EXPANSION NORTH INTO OUR MUCH OF OUR CWA.
SOUTH WINDS...HIGHER DEWPOINTS AND THE DEVELOPMENT OF LOW CLOUDS
WILL RESULT IN WARMER OVERNIGHT LOW TEMPERATURES ACROSS OUR AREA
COMPARED TO FRIDAY NIGHT.

SUNDAY AFTERNOON...850 MB THERMAL RIDGE WITH OF 25-26 C...DEVELOPS
OVER WESTERN CWA...ALLOWING SURFACE TEMPERATURES TO RISE NEAR RECORD
LEVELS...INTO THE MID AND UPPER 90S. SURFACE LOW WILL BE DEVELOPING
IN THE PANHANDLE...BRINGING DRY GUSTY SOUTHWEST WINDS AND FIRE WEATHER
CONDITIONS NEAR CRITICAL LEVELS...ALONG AND WEST OF DRYLINE FROM
OZONA TO SAN ANGELO TO ABILENE. WILL CONTINUE FIRE WEATHER WATCH
SUNDAY AFTERNOON FOR THIS AREA.

04

LONG TERM...
MAY SEE AN EARLY EVENING ISOLATED STORM DEVELOP TOMORROW MAINLY
EAST OF A LINE FROM ABILENE TO SAN ANGELO IN THE VICINITY OF THE
DRY LINE.

THE NEXT SHORTWAVE TROF/COLD FRONTAL SYSTEM WILL MOVE THRU WC TX
SUNDAY NIGHT BETWEEN 06Z AND 12Z. WITH A STRONG CAPPING
INVERSION...MODERATE TO HIGH CAPE AND INCREASING 0-6KM
SHEAR...COULD SEE ISOLATED THUNDERSTORMS DEVELOP TOMORROW NIGHT IF
THE DRY LINE IS ABLE TO BREAK THE CAP. A FEW STORMS COULD BECOME
RAPIDLY SEVERE AS THE RIGHT REAR ENTRANCE AND THE APPROACHING
SURFACE COLD FRONT INTERACTS WITH SOME LOW LEVEL MOISTURE. BECAUSE
MODEL SOUNDINGS CONTINUE TO INDICATE A STRONG CAPPING INVERSION...DECIDED
TO GO WITH A 20 PERCENT POP ACROSS WC TX FROM 00Z-12Z.

THE COLD FRONT WILL BRING SEASONABLE TEMPERATURES BACK TO WC TX MONDAY
AND MONDAY NIGHT.  AN APPROACHING BROAD UPPER TROF OF LOW PRESSURE
WILL DEVELOP ACROSS THE WESTERN U.S. AS THE SURFACE HIGH MOVES
EAST OF THE AREA ON TUESDAY. AS THIS UPPER TROF APPROACHES THE
AREA...IT WILL ALLOW FOR AN INCREASE OF LOW LEVEL MOISTURE... THE
DEVELOPMENT OF A SURFACE LEE TROF/DRYLINE...AND PERIODIC JET
STREAKS TRACKING ACROSS WC TX. AS THESE THREE FEATURES
INTERACT...LOOK FOR A SLIGHT CHANCE OF THUNDERSTORM DEVELOPMENT
WEDNESDAY THROUGH SATURDAY. BUT ONCE AGAIN...THESE STORMS WILL
HAVE TO FIND A WAY TO OVERCOME A STRONG CAPPING INVERSION. DECIDED
TO INSERT SILENT 10 POPS FOR WED THROUGH SAT. WENT SLIGHTLY ABOVE MAV MEX
MOS.

.FIRE WEATHER...
FIRE WEATHER WATCH FOR PORTIONS OF THE BIG COUNTRY AND CONCHO VALLEY
SUNDAY AFTERNOON AND EARLY EVENING. DRY LINE DEVELOPS SUNDAY
AFTERNOON IN WESTERN COUNTIES...ALONG AN OZONA...SAN ANGELO...
ABILENE...THROCKMORTON LINE. WIND SPEEDS JUST REACH CRITICAL
LEVELS...SO LEFT AS WATCH...RATHER THAN UPGRADING TO A RED FLAG
WARNING. TEMPERATURES WILL BE NEAR RECORD VALUES IN THE MID AND
UPPER 90S...ENHANCING IGNITION POTENTIAL.

LOW LEVEL MOISTURE TEMPORARILY RETURNS SUNDAY NIGHT...WITH A SLIGHT
CHANCE OF THUNDERSTORMS...MAINLY AFTER MIDNIGHT. A COLD FRONT MOVES
THROUGH EARLY MONDAY MORNING. COOLER BUT DRIER BEHIND THE FRONT ON
MONDAY. FIRE DANGER WILL BE ELEVATED MONDAY WITH GUSTY NORTH WINDS.

04

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 65  96  50  70  42 /   0  10  20  10  10
SAN ANGELO 	 64  96  62  76  40 /   0  10  20  10  10
JUNCTION 	 67  91  68  80  38 /   0  10  20  10  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES: COKE...CROCKETT...FISHER...HASKELL...
IRION...JONES...NOLAN...RUNNELS...STERLING...TAYLOR...
THROCKMORTON...TOM GREEN.

&&

08
Hazardous weather outlook, Apr 2, 2:49 PM CDT, 13 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
249 PM CDT SAT APR 2 2011

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-032000-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
249 PM CDT SAT APR 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
CRITICAL FIRE WEATHER CONDITIONS POSSIBLE SUNDAY AFTERNOON...
MAINLY ALONG AND WEST OF AN OZONA...SAN ANGELO...ABILENE...
THROCKMORTON LINE. DRY GUSTY SOUTHWEST WINDS AND NEAR RECORD HIGH
TEMPERATURES WILL ELEVATE FIRE DANGER. AVOID OUTSIDE ACTIVITIES
THAT PRODUCE SPARKS AND DISPOSE OF CIGARETTES SAFELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 4:09 AM CDTWind AdvisorySJTCallahan, Coke, Fisher, Haskell, Irion, Jones and 7 more16 hr

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.